[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.216.242. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 58
Citations 0
Observation
November 23, 2016

Sweet-Like Eruption Associated With Obinutuzumab Therapy for Chronic Lymphocytic Leukemia

Author Affiliations
  • 1Division of Dermatology, Department of Internal Medicine, The Ohio State University Comprehensive Cancer Center, Columbus
  • 2Department of Dermatology, University of Cincinnati College of Medicine, Cincinnati, Ohio
  • 3Division of Hematology, Department of Internal Medicine, The Ohio State University Comprehensive Cancer Center, Columbus
JAMA Dermatol. Published online November 23, 2016. doi:10.1001/jamadermatol.2016.3355

Cutaneous effects of obinutuzumab, a glycoengineered anti-CD20 monoclonal antibody, have been rarely reported and there have been no previous reports of a Sweet-like eruption associated with obinutuzumab.

We present a case of a man in his 50s with chronic lymphocytic leukemia (CLL) who developed cutaneous lesions after initiating treatment with obinutuzumab. He had been diagnosed 10 years previously and underwent treatment with fludarabine-cyclophosphamide-rituximab, bendamustine-rituximab, cyclophosphamide-doxorubicin-vincristine-prednisone (CHOP), ibrutinib, ABT-199 (venetoclax), and idelalisib-rituximab. After idelalisib-rituximab failed, he started treatment with obinutuzumab and high-dose methylprednisolone. His other medications included hydrochlorothiazide, metformin, pantoprazole, dapsone, fluconazole, and valacyclovir. Prior to initiating obinutuzumab treatment, he had been experiencing low-grade fevers, nondrenching night sweats, and mild fatigue related to his active CLL.

First Page Preview View Large
First page PDF preview
First page PDF preview
×